MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; COUDE INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; COUDE INTERMITTENT CATHETER
Model Number 423714
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the catheter was twisted.
 
Additional Manufacturer Narrative
The reported event was confirmed.The visual evaluation of the returned sample noted four sealed vinyl intermittent catheters within the strip packs.All catheters appeared to be bent within the packaging and remained bent after they were removed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿for urological use only.To use: insert rounded end of catheter.Length bard and clean-cath are trademarks and/or registered trademarks of c.R.Bard, inc.Or an affiliate.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Catheter manufactured in malaysia packaged in mexico".
 
Event or Problem Description
It was reported that the catheter was twisted.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿bard clean-cath length for urological use only sterile eo latex-free to use: insert rounded end of catheter rx only warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations do not reuse do not resterilize do not use if package is damaged visually inspect the product for any imperfections or surface deterioration prior to use bard and clean-cath are trademarks and/or registered trademarks of c.R.Bard, inc.Or an affiliate.Catheter manufactured and packaged in mexico".
 
Event or Problem Description
It was reported that the catheter was twisted.

Brand Name
BARD® CLEAN-CATH® INTERMITTENT CATHETER
Common Device Name
COUDE INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7679524
Report Number1018233-2018-02732
Device Sequence Number16472899
Product Code KOD
UDI-Device Identifier00801741038877
UDI-Public(01)00801741038877
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2020
Device Model Number423714
Device Catalogue Number423714
Device Lot NumberNGCP3991
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer08/03/2018
12/26/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/24/2018
01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1